MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7-B
Medical Device Problem Codes Stretched (1601); Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max), a penumbra system jet 7 reperfusion catheter (jet7), a non-penumbra microcatheter and a guidewire.During the procedure, the physician placed the neuron max, advanced the jet7 over the microcatheter and guidewire to the clot, then removed the microcatheter and guidewire.Next, aspiration was initiated; however, after approximately 90 seconds no flow being observed and the jet7 was removed.While flushing the jet7 on the back table, the physician noticed that the distal end of the jet7 expanded.Therefore, the jet7 was not used for the remainder of the procedure.The procedure was completed using a stent retriever device, the same neuron max and microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was sent out for return but the device has not been received by the manufacturer.Therefore, without the return of the device, the root cause of the problem cannot be determined.Based on this information, corrections were made to: 1.Section d.Box 10: device available for evaluation? (do not send to fda).2.Section h.Box 3: device returned to manufacturer)? 3.Section h.Box 3: device evaluated by manufacturer? the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10377493
Report Number3005168196-2020-01125
Device Sequence Number19750246
Product Code NRY
UDI-Device Identifier00815948020955
UDI-Public00815948020955
Combination Product (Y/N)Y
Initial Reporter CountryVM
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2022
Device Model Number5MAXJET7-B
Device Catalogue Number5MAXJET7
Device Lot NumberF93838
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005